Doxycycline Treatment Questions
What is Doxycycline?Doxycycline is an antibiotic that is used to fight off bacteria inside the body and comes from the class of Tetracycline. This medication can be used to treat many different bacterial infections. These infections can include acne, gonorrhea, Chlamydia, gum disease and urinary tract infections. This medication can be used to treat several other infections that are not listed above. For more information read below where an Expert has answered several questions pertaining to Doxycycline.
Can Doxycycline be used to treat a sinus infection and if so, what would the dose be and for how long?Doxycycline can be used to treat sinus infections if it is bacterial. A viral infection in the sinuses or an allergy sinus issue may not react to Doxycycline. If the infection is bacterial, the dose could consist of 100 mg (milligrams) twice a day and then 100 mg once a day for six days. This would end up as a total of seven days on the medication.
Can Doxycycline cause someone to feel as if the pill is lodged in the throat?This medication can be quite irritating to the esophagus whereas Doxycycline has actually lead to esophagitis. Esophagitis is where the esophagus has become severely irritated. When the throat is irritated, this can cause one to feel as if the pill is logged in the throat. Generally, the feeling is not only because of the irritation but more from the inflammation.
Would 500 mg of Tetracycline be the equivalent to 50 mg of Doxycycline?There is not equivalent for Doxycycline. The Doxycycline is in the Tetracycline class, which means it cannot be replaced with tetracycline. Generally this medication is given at no lower than 100 mg. The Doxycycline would not be affective if given at such a low dose.
Can Doxycycline cause urinary problems?It’s unlikely that someone would suffer from urinary issues from using Doxycycline. The reason for this is because this medication can actually be used to treat urinary problems such as a UTI (urinary tract infection). It could be that the individual is resistant to the medication which could be why the urinary problem continues.
What should be done if an allergic reaction of the penis shaft becoming itchy, swollen and painful because from using to Doxycycline is experienced?An allergic reaction to Doxycycline that is causing such symptoms can be considered serious; whereas this can be treated in the home. This can be done with Benadryl; the dose would depend on the weight. Benadryl should take care of the itching as well as some of the swelling. Other options could be an ice pack to help treat the swollen areas. If these treatments do not work, a stronger treatment such as steroids could be needed.
Doxycycline is a medication that can treat many bacterial infections. Some individuals are prescribed this medication and do not realize they are allergic to it. This can cause an unknown allergic reaction, which can be frightening. For more information on Doxycycline individuals can contact an Expert.